Skip to content
My WebMD Sign In, Sign Up
migraine medication??
avatar
An_205172 posted:
Need a doctor or pharmacist's help!!
My sister is being treated for migraines and has tried several things (botox, nerve treatments in her neck and shoulder, partial hysterectomy) in order to get relief. She has had more issues to list from the pain and our family is very concerned. I snuck a peak at her toiletry case at her last visit (I know, very sneaky but we are worried) and noticed the following prescriptions: Eskalith, Klonopin, Lamotrigine, Prozac, Restoril, Vyvanse, and Voltarem gel. After reading up on the side effects and main uses for these medications, I am officially freaked out, and beginning to think she does not have migraines but instead is abusing prescriptions.
Would the same doctor prescribed this array of prescriptions. They all have warnings about drowsiness.
Thanks for your help.
Reply
 
avatar
allie_bf responded:
Actually, yes, it is sneaky. Snooping is justified for a minor child, perhaps even a parent with dementia, but your sister? That said, anti-epileptic drugs are used in migraine therapy so having seen these drugs (some which are frequently abused drugs) does not rule out the possibility that she has migraines. It certainly is possible, and fairly common, to have more than one condition being treated simultaneously. Would the same doctor have prescribed them: probably not, but again, not necessarily a red flag. A little more concerning might be if she were filling them at different pharmacies, in an attempt to "stay under the radar" with multiple drugs. Since sleep will often break migraines, migraineurs who are getting insufficient relief from pain medications may re-direct their efforts from stopping the pain to getting to sleep. Since taking a variety of sedatives has obvious risks, you are right to be concerned, but taking a more direct approach with your concerns would be more effective.
 
avatar
carpetcrawler5 responded:
Some of them can actually cuase headaches, such as the Prozac. Is she taking that for depression or migraines? Depression can cause headaches also.
 
avatar
carpetcrawler5 responded:
Some can cause headaches, such a the prozac. Also does she have bi-polar disorder? I noticed one of them was a lithium drug.
 
avatar
lpgawannabe replied to carpetcrawler5's response:
She takes the Prozac for depression but I worry that she is not depressed but enjoys the effect the drug has on her body. She does not have bi-polar disorder.


Helpful Tips

Soda for Sinuses
I know this sounds crazy but I swear by a can of Coca-Cola whenever my sinus headaches flare. Gives me a long for medicine to kick into ... More
Was this Helpful?
23 of 37 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center